Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 154, NWS Kansas City, MO

October 2, 2014Clay County, Ray County, Missouri

NWS Kansas City, MO issued this river flood warning at Oct 2, 2014, 11:49 AM CDT for Clay County, Ray County, Missouri. It took effect at Oct 2, 2014, 1:53 PM CDT. It was in force for 31 hr.

The area

The outline as issued.

The facts

Issued
Oct 2, 2014, 11:49 AM CDT (16:49 UTC)
In effect from
Oct 2, 2014, 1:53 PM CDT
Expired
Oct 3, 2014, 9:00 PM CDT
In force
31 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Clay County, MO, Ray County, MO

The radar

The Pleasant Hill radar (KEAX), 53 km from the middle of the area, began a volume at 16:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fishing River near Mosby (MBYM7).

Action stage
12 ft
Minor stage
18 ft
Moderate stage
26 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WGUS43 KEAX 021649
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1149 AM CDT THU OCT 2 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.
  Wakenda Creek at Carrollton affecting Carroll County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC047-177-031649-
/O.NEW.KEAX.FL.W.0154.141002T1853Z-141004T0200Z/
/MBYM7.1.ER.141002T1853Z.141002T2200Z.141003T0200Z.NO/
1149 AM CDT THU OCT 2 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Fishing River near Mosby.
* until Friday evening.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast to have a maximum value of 21.2 
  feet late this afternoon.
* At 18.0 feet...Fields near mosby flood and a low-water crossing on 
  west road is impassable.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18   Not Available      21.2 late afternoon
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

  

$$

MOC033-031648-
/O.NEW.KEAX.FL.W.0155.141002T1705Z-141004T2308Z/
/CAXM7.1.ER.141002T1705Z.141003T0600Z.141003T2308Z.UU/
1149 AM CDT THU OCT 2 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Wakenda Creek at Carrollton.
* until Saturday evening.
* At 11:00 AM Thursday the stage was 15.9 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 17.0 feet by early Friday morning. The river will fall
  below flood stage by Friday evening.
* At 16.0 feet...Flooding of low-lying undeveloped areas along the 
  creek begins.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Wakenda Creek
  Carrollton      16   15.9   Thu 11 AM   17.0 early Friday morning
     
&&
  
LAT...LON 3939 9356 3937 9328 3930 9328 3932 9359

  

$$
1 follow-up statement
837 
WGUS83 KEAX 030420
FLSEAX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1120 PM CDT THU OCT 2 2014
   

...The Flood Warning is cancelled for the following rivers in 
Missouri...

  Fishing River near Mosby affecting Clay and Ray Counties.

&&

MOC047-177-030450-
/O.CAN.KEAX.FL.W.0154.000000T0000Z-141004T0200Z/
/MBYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1120 PM CDT THU OCT 2 2014

The Flood Warning is cancelled for
  The Fishing River near Mosby.
* Flood stage is 18.0 feet.
* Forecast...The river is forecast below flood stage with a maximum 
  value of 14.8 feet early Friday morning.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Fishing River
  Mosby           18                      14.8 early Friday morning
     
&&
  
LAT...LON 3932 9433 3933 9431 3925 9415 3923 9417

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Oct 2, 6:40 AM CDT, 5 hours 9 minutes earlier.

Area forecast discussion, Oct 2, 6:40 AM CDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 AM CDT Thu Oct 2 2014

.DISCUSSION...
Issued at 358 AM CDT THU OCT 2 2014

One more day of active weather is expected before we experience a
tranquil fall like pattern for the remainder of the forecast period.
However, currently, ongoing thunderstorms are continuing across the
forecast area this morning. These storms are expected to continue
through the mid morning hours as a persistent 35-45KT LLJ will
continue to nose into the forecast area overriding a surface
boundary across the southern CWA. As the LLJ weakens and veers off
to the east this morning and storms weaken, we will turn our
attentions back across eastern Kansas where a stationary cold front
resides. An upper level shortwave wave ejecting out from an upper
level trough which is digging into the western High Plains this
morning will force the cold front eastward by mid/late morning.
Thunderstorms will then develop over the western CWA along the cold
front. However, the stationary boundary currently across the
southern CWA is expected to lift northward as a warm front during
the day leaving the area in the warm sector. Good instability may
lead to the potential for large hail early in the event. However,
these storms are eventually expected to form a linear structure with
damaging winds being the main threat for most of our area. These
storms will push east with the front across the CWA through the day
today continuing the severe weather threat. The front will exit the
area this evening however showers and a few thunderstorm may persist
tonight as the upper level trough shifts through the area.

The rest of the forecast period looks to be mostly dry with a
warming trend. Strong cold air advection coupled with strong
northwest flow aloft is expected across the area on Friday ushering
in much cooler temperatures with highs in the mid to upper 50s. The
only real concern in the extended period will come Friday
night/Saturday morning when temperatures could bottom out in the mid
to upper 30s producing a few hours of frost deposition. Any,
sensitive vegetation will need to be protected. With such a cool
start on Saturday, very little mixing, and continued northwest flow
aloft, highs Saturday will remain cool with highs in the mid 50s to
lower 60s. On Sunday, cold air advection subsides and northwest flow
aloft beings to relax. Highs Sunday will be near normal in the lower
60s to near 70.

Monday will provide the only chance for light precipitation across
the area. This will occur as a vort max rounding an upper level low
over western Ontario move through the region. Light rain will be
possible despite dry conditions. Highs will again be in the lower
60s to near 70.

There is some model discrepancies in the far reaches of the extended
as the EC moves a quick moving upper trough through the region on
Tuesday followed by upper level ridging building into the region in
its wake on Wednesday. The GFS depicts a shift to a more zonal
pattern. In any case, warmer temperatures will be in store by
Wednesday with highs in the mid 70s to lower 80s.

&&

.AVIATION...(For the 12Z TAFS through 12Z Friday Morning)
Issued at 624 AM CDT THU OCT 2 2014

Thunderstorms have shifted south of the terminals this morning with
MVFR cigs over the terminals. Cigs at the terminals should lift back
to VFR by 14Z with bkn-ovc cigs btn 3-4kft except at STJ where MVFR cigs
will be slow to lift. A cold front will move thru the terminals by late
morning/early afternoon accompanied by sct ts. Have a TEMPO group for
-tsra at the terminals for the afternoon hours. Storms should shift
east of the terminals by this evening however there could be a period
of MVFR cigs behind the front this evening. Cigs will then sct
overnight as dry air moves into the region. Light south to
southeasterly winds this morning will shift to the NW behind the cold
front this morning/early afternoon and pick up to 10-15kts. Winds
will subside to 5-10kts tonight while remaining out of the NW.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...FLASH FLOOD WATCH through this evening FOR KSZ057-060.

MO...FLASH FLOOD WATCH through this evening FOR MOZ033-040-043>046-
     053-054.

&&

DISCUSSION...73
AVIATION...73
Hazardous weather outlook, Oct 2, 4:28 AM CDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
428 AM CDT THU OCT 2 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-030930-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
428 AM CDT THU OCT 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TODAY AND TONIGHT

 SCATTERED THUNDERSTORMS ARE EXPECTED THROUGHOUT THE DAY. A FEW STORMS
 COULD BECOME STRONG TO SEVERE THIS AFTERNOON...MAINLY ALONG AND EAST
 OF A LINE FROM BURLINGTON KS TO LAMONI IA. LARGE HAIL AND DAMAGING
 WINDS ARE BOTH POSSIBLE WITH ANY STRONG STORMS THAT DEVELOP...AND AN
 ISOLATED TORNADO OR TWO CANNOT BE RULED OUT.

 STORMS WILL END FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A COLD
 FRONT SWEEPS THROUGH THE AREA.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

 NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Oct 2, 6:20 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
620 AM CDT THU OCT 2 2014

MOZ001-021215-
ATCHISON MO-
620 AM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON COUNTY UNTIL 715 AM
CDT...

AT 614 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF AUBURN...OR 27 MILES
NORTHWEST OF FALLS CITY...MOVING EAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  TARKIO...ROCKPORT...FAIRFAX...WATSON...PHELPS CITY AND WESTBORO.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 100 AND 120.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4058 9521 4048 9520 4046 9519 4027 9519
      4027 9556 4029 9556 4031 9561 4030 9565
      4032 9566 4034 9563 4041 9566 4043 9565
      4045 9565 4047 9570 4049 9569 4051 9570
      4059 9541
TIME...MOT...LOC 1120Z 261DEG 30KT 4035 9589

LAFLIN
Special weather statement, Oct 2, 9:34 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
934 AM CDT THU OCT 2 2014

KSZ102-MOZ011-021515-
DONIPHAN KS-HOLT MO-
934 AM CDT THU OCT 2 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HOLT AND NORTHERN
DONIPHAN COUNTIES UNTIL 1015 AM CDT...

AT 931 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIAWATHA...MOVING EAST AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGHLAND...WHITE CLOUD...FOREST CITY...OREGON...IOWA POINT AND
  FANNING.

THIS WILL IMPACT

 I-29 BETWEEN MILE MARKERS 68 AND 78.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

LAT...LON 4010 9506 4007 9506 4006 9505 3993 9500
      3992 9500 3990 9499 3981 9495 3979 9534
      4000 9534 4001 9532 4000 9531 4003 9535
      4003 9540 4003 9539
TIME...MOT...LOC 1434Z 258DEG 35KT 3988 9554

32

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper, Saline4 days
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper59 hr
Oct 1, 8:08 PM CDTRiver Flood WarningEAXCooper68 hr
Oct 1, 9:07 PM CDTSevere Thunderstorm WarningEAXPlatte38 min
Oct 1, 9:31 PM CDTSevere Thunderstorm WarningEAXClay, Platte31 min
Oct 1, 9:58 PM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte6 hr
Oct 1, 10:08 PM CDTSpecial Weather StatementEAXRay52 min
Oct 1, 10:30 PM CDTFlash Flood WarningEAXClay, Jackson, Ray9 hr
Oct 1, 10:45 PM CDTSpecial Weather StatementEAXBates45 min
Oct 1, 11:00 PM CDTFlash Flood WarningEAXCarroll, Chariton9 hr
Oct 2, 12:12 AM CDTFlash Flood WarningEAXRandolph8 hr
Oct 2, 12:22 AM CDTSpecial Weather StatementEAXCass38 min
Oct 2, 12:39 AM CDTSevere Thunderstorm WarningEAXCass36 min
Oct 2, 4:44 AM CDTRiver Flood WarningEAXJohnson, Pettis57 hr
Oct 2, 6:20 AM CDTSpecial Weather StatementEAXAtchison55 min
Oct 2, 7:00 AM CDTAreal Flood AdvisoryEAXCooper, Pettis6 hr
Oct 2, 8:02 AM CDTAreal Flood AdvisoryEAXCooper, Howard, Randolph4 hr
Oct 2, 8:20 AM CDTSevere Thunderstorm WarningEAXClay, Platte40 min
Oct 2, 8:46 AM CDTRiver Flood WarningEAXRay34 hr
Oct 2, 8:55 AM CDTRiver Flood WarningEAXCass, Henry, Johnson57 hr
Oct 2, 8:55 AM CDTRiver Flood WarningEAXBates, Cass, Henry68 hr
Oct 2, 9:28 AM CDTAreal Flood AdvisoryEAXClay, Jackson, Platte3 hr
Oct 2, 9:34 AM CDTSpecial Weather StatementEAXHolt41 min
Oct 2, 9:47 AM CDTRiver Flood WarningEAXClay, Jackson, Ray67 hr
Oct 2, 9:47 AM CDTRiver Flood WarningEAXJackson, Lafayette, Ray4 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCarroll, Lafayette, Saline4 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCarroll, Chariton, Saline5 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXChariton, Howard, Saline3 days
Oct 2, 9:47 AM CDTRiver Flood WarningEAXCooper, Howard4 days
Oct 2, 11:49 AM CDTRiver Flood WarningEAXCarroll54 hr
Oct 2, 12:02 PM CDTSpecial Weather StatementEAXCaldwell, Daviess28 min
Oct 2, 12:30 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Platte, Ray3 hr
Oct 2, 3:24 PM CDTSevere Thunderstorm WarningEAXHenry36 min
Oct 2, 4:04 PM CDTSpecial Weather StatementEAXSaline26 min
Oct 2, 4:23 PM CDTSpecial Weather StatementEAXPettis22 min
Oct 2, 4:38 PM CDTSpecial Weather StatementEAXCooper37 min
Oct 2, 4:52 PM CDTSpecial Weather StatementEAXRandolph23 min

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.